| Model Number |
E1450X |
| Medical Device Problem Code |
Fire (1245)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, prior to use, a surgical fire ignited on the tip of the electrode with the size of small match stick.The electrode was the one that comes in the pencil.It was extinguished by its own.The staff kept the pencil and the generator, changed the electrode and continued the procedure without any other instances occurring.There looks like there is white on the electrode, on both sides.There was no patient involvement.
Additional Manufacturer Narrative
Concomitant medical product: e2350h, e2350h edge disposable handswitching,(lot#unknown); vlft10gen, vlft10gen ft series energy platformx1, sn: unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the unit had an electrode failure.It was reported that the device caught fire.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The damage is consistent with off label use, such as using a higher power setting than what is recommended, coming into contact with a metallic object, and improperly cleaning of the device.Improperly seating the electrode can also result in this type of damage, as the electrode is not giving the desired effect and the user raises the power setting.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: tissue build-up (eschar) on the tip of an active electrode poses a fire hazard.Use the lowest power setting to achieve the desired effect.The electrode must fit completely and securely into the pencil.An incorrectly seated electrode may result in burns to the patient or surgical personnel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.